MAUDE Adverse Event Report: ARTHREX INC. BUTTON, DOG BONE; WASHER, BOLT NUT

ARTHREX INC. BUTTON, DOG BONE; WASHER, BOLT NUT
Catalog Number AR-2270
Health Effect - Clinical Codes Autoimmune Disorder (1732); Pain (1994); Swelling (2091)
Date of Event 01/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of four submissions from the same event.The others are (b)(4).Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by a patient that on (b)(6) 2017 she had a pcl reconstruction.During that procedure an arthrex dog bone button, was implanted.The patient has been experiencing an achy pain and swelling at and below the knee which began right after the procedure and has been ongoing.While recovering from the pcl procedure the patient suffered an injury and required a double meniscus transplant which took place on (b)(6) 2017.The achy pain and swelling continued after the (b)(6) 2017 procedure and still continues at time of this report.Patient notes that she is a runner and over the years has had a total of seven surgeries on this knee.No issues occurred after any of the surgeries that took place prior to the (b)(6) 2017 pcl procedure.It has only been since that procedure that she has had to deal with these types of problems.Patient also noted that she has had past auto immune issues in her life and would like to rule out any possibility of an allergic reaction to the arthrex implants.Patient will obtain the full part numbers of all implants from (b)(6) 2017 procedure as well as all (b)(6) 2017 procedure implants if any.Patient is requesting material composition of all arthrex part numbers once part numbers are provided.Follow-up investigation: implant logs from the (b)(6) 2017 and the (b)(6) 2017 procedures have been provided.During the (b)(6) 2017 procedure (left knee arthroscopy - past leg reconstruction) the following arthrex products were implanted: ar-1588btb, arthrex btb tightrope, lot 10055612; ar-1588tn-1, arthrex tightrope abs implant, lot 10066787; ar-2324bcc, arthrex suture anchor, biocomposite swivelock, lot 10065466; and ar-2270, arthrex dog bone button, lot 10066295.The (b)(6) 2017 procedure did not involve any arthrex implants.Patient female, (b)(6) at time of (b)(6) 2017 procedure.

Brand Name
BUTTON, DOG BONE
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7600210
Report Number1220246-2018-00221
Device Sequence Number1423088
Product Code HTN
UDI-Device Identifier00888867026599
UDI-Public00888867026599
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2021
Device Catalogue NumberAR-2270
Device Lot Number10066295
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR